Alert archive / Kansas / Winter Storm Warnings in 2011
Winter Storm Warning 2, NWS Goodland, KS
NWS Goodland, KS issued this winter storm warning at Mar 7, 2011, 12:20 PM CST for 12 counties in Kansas; Red Willow County, Nebraska. It took effect at Mar 7, 2011, 9:00 PM CST. It was in force for 18 hr. 22 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 7, 2011, 12:20 PM CST (18:20 UTC)
- In effect from
- Mar 7, 2011, 9:00 PM CST
- Expired
- Mar 8, 2011, 3:09 PM CST
- In force
- 18 hr
- Issued by
- NWS Goodland, KS
Counties Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Red Willow County, NE
The radar
The Goodland radar (KGLD), 70 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 8, 3:00 AM CST | SNOW 1 | Goodland, KS | TOTAL SNOW SO FAR AT NWS OFFICE. |
| Mar 8, 5:40 AM CST | SNOW 2.5 | Weskan, KS | |
| Mar 8, 6:00 AM CST | SNOW 2 | Goodland, KS | TOTAL SNOW SO FAR AT NWS OFFICE. |
| Mar 8, 6:15 AM CST | SNOW 3 | Goodland, KS | |
| Mar 8, 7:00 AM CST | SNOW 2.8 | Colby, KS | |
| Mar 8, 7:10 AM CST | SNOW 4 | 3 N Russell Springs, KS | |
| Mar 8, 8:10 AM CST | SNOW 3 | Quinter, KS | |
| Mar 8, 10:55 AM CST | SNOW 5 | Oakley, KS | |
| Mar 8, 10:55 AM CST | SNOW 5 | Quinter, KS | |
| Mar 8, 10:55 AM CST | SNOW 6 | Winona, KS | |
| Mar 8, 12:30 PM CST | SNOW 4.5 | 13 Sw Russell Springs, KS | |
| Mar 8, 12:30 PM CST | SNOW 5 | Oakley, KS | |
| Mar 8, 12:55 PM CST | HEAVY SNOW 6 | 13 N Marienthal, KS | |
| Mar 8, 1:02 PM CST | HEAVY SNOW 6 | 3 W Gove, KS | SPOTTERS ESTIMATED 6 TO 7 INCHES OF SNOW WITH HEAVY SNOW STILL OCCURING. |
| Mar 8, 1:13 PM CST | SNOW 4 | Selden, KS | ESTIMATED 4 INCHES. SNOW HAS STOPPED FOR A BRIEF TIME. |
| Mar 8, 2:53 PM CST | SNOW 4 | Weskan, KS | |
| Mar 8, 2:53 PM CST | HEAVY SNOW 6 | Colby, KS | |
| Mar 8, 3:15 PM CST | SNOW 5 | Grainfield, KS | |
| Mar 8, 3:15 PM CST | SNOW 5 | Oakley, KS | |
| Mar 8, 3:15 PM CST | SNOW 5 | Quinter, KS | |
| Mar 8, 3:15 PM CST | SNOW 6 | Winona, KS | |
| Mar 8, 3:15 PM CST | SNOW 8 | Russell Springs, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 6.3 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2093 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 333 m²/s²
- 0-3 km storm-relative helicity
- 363 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
421 WWUS43 KGLD 071820 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1120 AM MST MON MAR 7 2011 ...WINTER STORM TO IMPACT THE TRI-STATE AREA LATE TONIGHT THROUGH TUESDAY NIGHT... .A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS SOUTHERN COLORADO TONIGHT THEN INTO SOUTHERN KANSAS TUESDAY BEFORE LIFTING NORTHEAST TUESDAY NIGHT. SNOW WILL SPREAD ACROSS THE AREA LATE MONDAY NIGHT AND CONTINUE TUESDAY BEFORE EXITING THE AREA FROM WEST TO EAST TUESDAY NIGHT. THE SNOW MAY BE HEAVY AT TIMES TUESDAY. KSZ002>004-013>016-027>029-041-042-NEZ081-080300- /O.UPG.KGLD.WS.A.0003.110308T0600Z-110309T0600Z/ /O.NEW.KGLD.WS.W.0002.110308T0300Z-110309T0600Z/ RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE- LOGAN-GOVE-GREELEY-WICHITA-RED WILLOW- INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...GOODLAND... COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER... TRIBUNE...LEOTI...MCCOOK 1120 AM MST MON MAR 7 2011 /1220 PM CST MON MAR 7 2011/ ...WINTER STORM WARNING IN EFFECT FROM 8 PM MST /9 PM CST/ THIS EVENING TO 11 PM MST /MIDNIGHT CST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 8 PM MST /9 PM CST/ THIS EVENING TO 11 PM MST /MIDNIGHT CST/ TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING/DURATION...SNOW WILL SPREAD INTO THE THE AREA FROM THE WEST LATE TONIGHT CONTINUING THROUGH TUESDAY BEFORE DECREASING FROM WEST TO EAST TUESDAY NIGHT. SNOW WILL BE HEAVY AT TIMES TUESDAY. * SNOW/ICE ACCUMULATIONS...AT THIS TIME 5 TO 10 INCHES OF SNOW IS EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE HEAVIEST SNOWFALL IS EXPECTED ALONG AND SOUTHEAST OF A LINE FROM NORTON TO LEOTI KANSAS. IN ADDITION TO THE SNOW...SLEET AND A BRIEF PERIOD OF FREEZING RAIN MAY BE POSSIBLE ALONG AND SOUTHEAST OF A LINE FROM NORTON TO TRIBUNE KANSAS. * WINDS/VISIBILITY...NORTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ARE EXPECTED TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. THIS WILL PRODUCE REDUCED VISIBILITIES IN SNOW AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS THAT SIGNIFICANT AMOUNTS OF SNOW... SLEET...OR ICE ARE NOW OCCURRING OR ARE IMMINENT. TRAVEL WILL BECOME VERY HAZARDOUS OR IMPOSSIBLE. CHECK THE LATEST WEATHER FORECAST BEFORE VENTURING OUTSIDE. && $$ COZ090>092-KSZ001-NEZ079-080-080300- /O.UPG.KGLD.WS.A.0003.110308T0600Z-110309T0600Z/ /O.NEW.KGLD.WW.Y.0007.110308T0300Z-110309T0600Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-DUNDY-HITCHCOCK- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...BENKELMAN...TRENTON 1120 AM MST MON MAR 7 2011 /1220 PM CST MON MAR 7 2011/ ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM MST /9 PM CST/ THIS EVENING TO 11 PM MST /MIDNIGHT CST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 8 PM MST /9 PM CST/ THIS EVENING TO 11 PM MST /MIDNIGHT CST/ TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING/DURATION...SNOW WILL SPREAD INTO THE THE AREA FROM THE WEST LATE TONIGHT CONTINUING THROUGH TUESDAY BEFORE DECREASING FROM WEST TO EAST TUESDAY NIGHT. * SNOW/ICE ACCUMULATIONS...AT THIS TIME 3 TO 7 INCHES OF SNOW IS EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * WINDS/VISIBILITY...NORTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ARE EXPECTED TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. THIS WILL PRODUCE REDUCED VISIBILITIES IN SNOW AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION WHILE DRIVING. && $$
4 follow-up statements
181 WWUS43 KGLD 080251 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 751 PM MST MON MAR 7 2011 KSZ002>004-013>016-027>029-041-042-NEZ081-081100- /O.CON.KGLD.WS.W.0002.110308T0300Z-110309T0600Z/ RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE- LOGAN-GOVE-GREELEY-WICHITA-RED WILLOW- INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...GOODLAND... COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER... TRIBUNE...LEOTI...MCCOOK 751 PM MST MON MAR 7 2011 /851 PM CST MON MAR 7 2011/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST /MIDNIGHT CST/ TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST /MIDNIGHT CST/ TUESDAY. * TIMING/DURATION...SNOW WILL SPREAD INTO THE THE AREA FROM THE WEST LATE TONIGHT CONTINUING THROUGH TUESDAY BEFORE DECREASING FROM WEST TO EAST TUESDAY NIGHT. SNOW WILL BE HEAVY AT TIMES TUESDAY. * SNOW/ICE ACCUMULATIONS...AT THIS TIME 5 TO 10 INCHES OF SNOW IS EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE HEAVIEST SNOWFALL IS EXPECTED ALONG AND SOUTHEAST OF A LINE FROM NORTON TO LEOTI KANSAS. IN ADDITION TO THE SNOW...SLEET AND A BRIEF PERIOD OF FREEZING RAIN MAY BE POSSIBLE ALONG AND SOUTHEAST OF A LINE FROM NORTON TO TRIBUNE KANSAS. * WINDS/VISIBILITY...NORTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ARE EXPECTED TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. THIS WILL PRODUCE REDUCED VISIBILITIES IN SNOW AND BLOWING SNOW. * OTHER IMPACTS...AREAS OF FREEZING FOG TONIGHT WILL REDUCE VISIBILITY TO LESS THAN A MILE AT TIMES...MAINLY NEAR THE COLORADO AND KANSAS STATE LINE. THE FOG WILL DISSIPATE ONCE THE SNOW BEGINS AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS THAT SIGNIFICANT AMOUNTS OF SNOW... SLEET...OR ICE ARE NOW OCCURRING OR ARE IMMINENT. TRAVEL WILL BECOME VERY HAZARDOUS OR IMPOSSIBLE. CHECK THE LATEST WEATHER FORECAST BEFORE VENTURING OUTSIDE. && $$ COZ090>092-KSZ001-NEZ079-080-081100- /O.CON.KGLD.WW.Y.0007.110308T0300Z-110309T0600Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-DUNDY-HITCHCOCK- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...BENKELMAN...TRENTON 751 PM MST MON MAR 7 2011 /851 PM CST MON MAR 7 2011/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST /MIDNIGHT CST/ TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST /MIDNIGHT CST/ TUESDAY. * TIMING/DURATION...SNOW WILL SPREAD INTO THE THE AREA FROM THE WEST LATE TONIGHT CONTINUING THROUGH TUESDAY BEFORE DECREASING FROM WEST TO EAST TUESDAY NIGHT. * SNOW/ICE ACCUMULATIONS...AT THIS TIME 3 TO 7 INCHES OF SNOW IS EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * WINDS/VISIBILITY...NORTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ARE EXPECTED TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. THIS WILL PRODUCE REDUCED VISIBILITIES IN SNOW AND BLOWING SNOW. * OTHER IMPACTS...AREAS OF FREEZING FOG TONIGHT WILL REDUCE VISIBILITY TO LESS THAN A MILE AT TIMES...MAINLY NEAR THE COLORADO AND KANSAS STATE LINE. THE FOG WILL DISSIPATE ONCE THE SNOW BEGINS AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION WHILE DRIVING. && $$
784 WWUS43 KGLD 081030 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 330 AM MST TUE MAR 8 2011 KSZ002-003-013-NEZ081-081900- /O.CAN.KGLD.WS.W.0002.000000T0000Z-110309T0600Z/ /O.EXA.KGLD.WW.Y.0007.000000T0000Z-110309T0600Z/ RAWLINS-DECATUR-SHERMAN-RED WILLOW- INCLUDING THE CITIES OF...ATWOOD...OBERLIN...GOODLAND...MCCOOK 330 AM MST TUE MAR 8 2011 /430 AM CST TUE MAR 8 2011/ ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM MST /MIDNIGHT CST/ THIS EVENING... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 11 PM MST /MIDNIGHT CST/ THIS EVENING. THIS REPLACES THE WINTER STORM WARNING. * TIMING/DURATION...SNOW WILL CONTINUE THROUGH TODAY BEFORE DECREASING FROM WEST TO EAST TONIGHT. * SNOW/ICE ACCUMULATIONS...3 TO 5 INCHES OF SNOW IS EXPECTED ACROSS THE ADVISORY AREA. * WINDS/VISIBILITY...NORTHWEST WINDS OF 20 TO 30 MPH ARE EXPECTED THIS AFTERNOON THROUGH THIS EVENING. THIS WILL PRODUCE AREAS OF REDUCED VISIBILITY WITH BLOWING AND DRIFTING SNOW. * OTHER IMPACTS...ROADS AND WALKWAYS MAY BE VERY SLICK FROM FREEZING FOG AND FREEZING DRIZZLE THAT DEPOSITED A COATING OF ICE ON SURFACES PRIOR TO THE SNOWFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION WHILE DRIVING. && $$ KSZ004-014>016-027>029-041-042-081900- /O.CON.KGLD.WS.W.0002.000000T0000Z-110309T0600Z/ NORTON-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...NORTON...COLBY...HOXIE...HILL CITY... SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI 330 AM MST TUE MAR 8 2011 /430 AM CST TUE MAR 8 2011/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST /MIDNIGHT CST/ THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST /MIDNIGHT CST/ THIS EVENING. * TIMING/DURATION...SNOW...POSSIBLY HEAVY AT TIMES...WILL CONTINUE THROUGH TODAY BEFORE DECREASING FROM WEST TO EAST TONIGHT. * SNOW/ICE ACCUMULATIONS...6 TO 8 INCHES OF SNOW IS EXPECTED ACROSS THE WARNING AREA. * WINDS/VISIBILITY...NORTHWEST WINDS OF 20 TO 30 MPH ARE EXPECTED THIS AFTERNOON THROUGH THIS EVENING. THIS WILL PRODUCE AREAS OF REDUCED VISIBILITY WITH BLOWING AND DRIFTING SNOW. * OTHER IMPACTS...ROADS AND WALKWAYS MAY BE VERY SLICK FROM FREEZING FOG AND FREEZING DRIZZLE THAT DEPOSITED A COATING OF ICE ON SURFACES PRIOR TO THE SNOWFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS THAT SIGNIFICANT AMOUNTS OF SNOW... SLEET...OR ICE ARE NOW OCCURRING OR ARE IMMINENT. TRAVEL WILL BECOME VERY HAZARDOUS OR IMPOSSIBLE. CHECK THE LATEST WEATHER FORECAST BEFORE VENTURING OUTSIDE. && $$ COZ090>092-KSZ001-NEZ079-080-081900- /O.CON.KGLD.WW.Y.0007.000000T0000Z-110309T0600Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-DUNDY-HITCHCOCK- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...BENKELMAN...TRENTON 330 AM MST TUE MAR 8 2011 /430 AM CST TUE MAR 8 2011/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST /MIDNIGHT CST/ THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST /MIDNIGHT CST/ THIS EVENING. * TIMING/DURATION...SNOW WILL CONTINUE THROUGH TODAY BEFORE DECREASING FROM WEST TO EAST TONIGHT. * SNOW/ICE ACCUMULATIONS...3 TO 5 INCHES OF SNOW IS EXPECTED ACROSS THE ADVISORY AREA. * WINDS/VISIBILITY...NORTHWEST WINDS OF 20 TO 30 MPH ARE EXPECTED THIS AFTERNOON THROUGH THIS EVENING. THIS WILL PRODUCE AREAS OF REDUCED VISIBILITY WITH BLOWING AND DRIFTING SNOW. * OTHER IMPACTS...ROADS AND WALKWAYS MAY BE VERY SLICK FROM FREEZING FOG AND FREEZING DRIZZLE THAT DEPOSITED A COATING OF ICE ON SURFACES PRIOR TO THE SNOWFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION WHILE DRIVING. && $$
782 WWUS43 KGLD 081818 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1118 AM MST TUE MAR 8 2011 KSZ004-014>016-027>029-041-042-090230- /O.CON.KGLD.WS.W.0002.000000T0000Z-110309T0600Z/ NORTON-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...NORTON...COLBY...HOXIE...HILL CITY... SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI 1118 AM MST TUE MAR 8 2011 /1218 PM CST TUE MAR 8 2011/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST /MIDNIGHT CST/ THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST /MIDNIGHT CST/ THIS EVENING. * TIMING/DURATION...SNOW...POSSIBLY HEAVY AT TIMES...WILL CONTINUE THROUGH TODAY BEFORE DECREASING FROM WEST TO EAST TONIGHT. * SNOW/ICE ACCUMULATIONS...6 TO 8 INCHES OF SNOW IS EXPECTED ACROSS THE WARNING AREA. * WINDS/VISIBILITY...NORTHWEST WINDS OF 20 TO 30 MPH ARE EXPECTED THIS AFTERNOON THROUGH THIS EVENING. THIS WILL PRODUCE AREAS OF REDUCED VISIBILITY WITH BLOWING AND DRIFTING SNOW. * OTHER IMPACTS...ROADS AND WALKWAYS MAY BE VERY SLICK FROM FREEZING FOG AND FREEZING DRIZZLE THAT DEPOSITED A COATING OF ICE ON SURFACES PRIOR TO THE SNOWFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS THAT SIGNIFICANT AMOUNTS OF SNOW... SLEET...OR ICE ARE NOW OCCURRING OR ARE IMMINENT. TRAVEL WILL BECOME VERY HAZARDOUS OR IMPOSSIBLE. CHECK THE LATEST WEATHER FORECAST BEFORE VENTURING OUTSIDE. && $$ COZ090>092-KSZ001>003-013-NEZ079>081-090230- /O.CON.KGLD.WW.Y.0007.000000T0000Z-110309T0600Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND... BENKELMAN...TRENTON...MCCOOK 1118 AM MST TUE MAR 8 2011 /1218 PM CST TUE MAR 8 2011/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST /MIDNIGHT CST/ THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST /MIDNIGHT CST/ THIS EVENING. * TIMING/DURATION...SNOW WILL CONTINUE THROUGH TODAY BEFORE DECREASING FROM WEST TO EAST TONIGHT. * SNOW/ICE ACCUMULATIONS...3 TO 5 INCHES OF SNOW IS EXPECTED ACROSS THE ADVISORY AREA. * WINDS/VISIBILITY...NORTHWEST WINDS OF 20 TO 30 MPH ARE EXPECTED THIS AFTERNOON THROUGH THIS EVENING. THIS WILL PRODUCE AREAS OF REDUCED VISIBILITY WITH BLOWING AND DRIFTING SNOW. * OTHER IMPACTS...ROADS AND WALKWAYS MAY BE VERY SLICK FROM FREEZING FOG AND FREEZING DRIZZLE THAT DEPOSITED A COATING OF ICE ON SURFACES PRIOR TO THE SNOWFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION WHILE DRIVING. && $$ LUNDQUIST
739 WWUS43 KGLD 082109 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 209 PM MST TUE MAR 8 2011 KSZ004-014>016-027>029-041-042-082215- /O.CAN.KGLD.WS.W.0002.000000T0000Z-110309T0600Z/ NORTON-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...NORTON...COLBY...HOXIE...HILL CITY... SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI 209 PM MST TUE MAR 8 2011 /309 PM CST TUE MAR 8 2011/ ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WINTER STORM WARNING. RADAR AND SATELLITE IMAGERY INDICATE SNOWFALL WILL CONTINUE TO DECREASE IN INTENSITY ACROSS THE AREA. ANY NEW SNOWFALL ACCUMULATIONS WILL BE LIGHT. THE SNOW SHOULD COME TO AN END THIS EVENING FROM WEST TO EAST. $$ COZ090>092-KSZ001>003-013-NEZ079>081-082215- /O.CAN.KGLD.WW.Y.0007.000000T0000Z-110309T0600Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND... BENKELMAN...TRENTON...MCCOOK 209 PM MST TUE MAR 8 2011 /309 PM CST TUE MAR 8 2011/ ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WINTER WEATHER ADVISORY. RADAR AND SATELLITE IMAGERY INDICATE THE SNOWFALL WILL CONTINUE TO DECREASE IN INTENSITY ACROSS THE AREA. ANY NEW SNOWFALL ACCUMULATIONS WILL BE LIGHT. THE SNOW SHOULD COME TO AN END THIS EVENING FROM WEST TO EAST. $$ LUNDQUIST
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this winter storm warning went out at Mar 7, 11:29 AM CST, 51 minutes earlier.
Area forecast discussion, Mar 7, 11:29 AM CST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1029 AM MST MON MAR 7 2011
.DISCUSSION...
300 AM MST MON MAR 7 2011
700MB LOW SKIRTING ACROSS SOUTHERN KANSAS THIS MORNING AND WILL
CONTINUE TO MOVE EAST AND OUT OF THE AREA BY THE END OF THE DAY.
LEFT FRONT QUAD OF UPPER JET AIDING IN SOME LIGHT SNOW ACROSS THE
EASTERN PARTS OF THE AREA AND THIS ACTIVITY SHOULD COME TO AN END
BY MID TO LATE AFTERNOON. MAY SEE SOME SUN FROM TIME TO TIME AS WE
HAVE A LULL IN ACTIVITY LATE IN THE DAY. HIGH TEMPERATURES
GENERALLY IN THE 30S.
FOR TONIGHT THROUGH TUESDAY NIGHT MODELS CONTINUE TO CHANGE THEIR
TUNE REGARDING THERMAL PROFILE AND TRACK OF THE NEXT SYSTEM
LEADING TO SOME QUESTIONS REGARDING PRECIP TYPE EARLY
ON...ESPECIALLY ACROSS THE EAST.
PRECIP SHOULD INCREASE ACROSS THE WEST/SOUTHWEST EARLY TONIGHT
THEN INCREASE IN COVERAGE AFTER MIDNIGHT AS UPPER JET DYNAMICS
INCREASE WHILE NEARLY STACKED STORM MOVES TOWARD SOUTH CENTRAL
COLORADO. FAR EASTERN FORECAST AREA (HILL CITY) TEMP PROFILE
SHOWING SOME AIR SLIGHTLY ABOVE FREEZING ABOVE THE SFC BRINGING
INTO QUESTION PRECIP-TYPE. FOR NOW HAVE A MIX OF RAIN AND SNOW.
PRECIPITATION WILL INCREASE IN AREAL COVERAGE AND AMOUNT TUESDAY
AS LOW MOVES ALONG/NEAR THE KS/TX BORDER REACHING SOUTH CENTRAL
KS/NC OKLAHOMA BY DAYS END. AREAS GENERALLY EAST OF THE CO/KS
BORDER LOOK TO HAVE THE GREATER SNOWFALL AMOUNTS WITH THE HIGHEST
AMOUNTS GENERALLY EAST OF A MCCOOK TO COLBY AND GOVE KANSAS LINE.
NORTHWEST WINDS WILL ALSO INCREASE TUESDAY AFTERNOON LEADING TO
AREAS OF BLOWING AND DRIFTING SNOW. SNOW WILL QUICKLY END FROM
WEST TO EAST TUESDAY NIGHT AS THE STORM QUICKLY MOVES OUT OF THE
AREA.
AS FOR THE WINTER STORM WATCH CURRENTLY IN EFFECT...STORM TOTAL
SNOWFALL AMOUNTS OF 3 TO 4 INCHES EXPECTED IN FAR EASTERN COLORADO
WITH 6 TO 10 INCHES EAST OF THE CO/KS BORDER. WARNING CRITERIA
WHETHER IT BE 6 INCHES IN 12 HOURS OR 8 IN 24 FAVORS LOCATIONS
EAST OF A LINE FROM NEAR MCCOOK THROUGH COLBY TO GOVE AND POINTS
EAST. HOWEVER...ENOUGH UNCERTAINTY IN BOTH FORECAST
TRACK...QPF AND THERMAL PROFILE EXIST AND CONFIDENCE NOT QUITE
HIGH ENOUGH TO PULL THE TRIGGER ON A WINTER STORM WARNING. I AM
TEMPTED TO PULL THE COLORADO COUNTIES OUT OF THE WATCH BUT
LOCATIONS ALONG THE CO/KS BORDER ARE CLOSE ENOUGH TO POSSIBLY
REACH CRITERIA THAT I WILL KEEP HIGHLITES GOING AS IS. THEY WILL
PROBABLY NEED AT LEAST A WINTER WEATHER ADVISORY IF SNOWFALL
AMOUNTS FALL SHORT OF WARNING CRITERIA.
WEDNESDAY...DRY AND WARMER. 850 TEMPERATURES WOULD SUPPORT HIGHS
IN THE LOW 50S BUT EXPECTED SNOW COVER WILL PREVENT THAT FROM
HAPPENING...ESPECIALLY EAST OF THE CO/KS BORDER. WILL HAVE COLDEST
TEMPS ACROSS THE EAST WHERE DEEPER SNOW IS EXPECTED...GRADUALLY
WARMING TEMPS WESTWARD WHERE LESS SNOW IS EXPECTED.
THURSDAY-SUNDAY...NO CHANGES MADE.
007
&&
.AVIATION...
1029 AM MST MON MAR 7 2011
FOR THE 18Z TAFS...MVFR CEILINGS ARE EXPECTED TO PERSIST AT BOTH
TERMINALS THIS AFTERNOON BEFORE CONDITIONS DETERIORATE THIS EVENING
AS THE LOW PRESSURE SYSTEM MOVES CLOSER TO THE TERMINALS. IFR
CONDITIONS SHOULD COINCIDE WITH THE START OF LIGHT SNOW...AND LIFR
CONDITIONS WILL FOLLOW AS SNOWFALL INCREASES. LOW CEILINGS SHOULD
PERSIST AT BOTH TERMINALS THROUGH THE REST OF THE PERIOD...THOUGH
LIFT APPEARS BETTER AT KMCK THAN KGLD INTO TUESDAY.
CJS
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WINTER STORM WATCH FROM THIS EVENING THROUGH TUESDAY EVENING FOR
KSZ001>004-013>016-027>029-041-042.
NE...WINTER STORM WATCH FROM THIS EVENING THROUGH TUESDAY EVENING FOR
NEZ079>081.
CO...WINTER STORM WATCH FROM THIS EVENING THROUGH TUESDAY EVENING FOR
COZ090>092.
&&Hazardous weather outlook, Mar 7, 5:45 AM CST, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 445 AM MST MON MAR 7 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 445 AM MST MON MAR 7 2011 /545 AM CST MON MAR 7 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW WILL CONTINUE GENERALLY EAST OF A LINE FROM IDALIA TO GOODLAND AND RUSSELL SPRINGS TODAY. THE BEST CHANCE FOR SNOW AMOUNTING TO ONE TO POSSIBLY TWO INCHES IS FROM MCCOOK TO HILL CITY. ANOTHER BATCH OF SNOW WILL MOVE INTO THE AREA FROM THE WEST TONIGHT AHEAD OF A DEVELOPING STORM SYSTEM. ACCUMULATIONS TONIGHT WILL RANGE FROM 1 TO 3 INCHES. A WINTER STORM WATCH GOES INTO EFFECT AT 11 PM MST (MIDNIGHT CST) TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WINTER STORM WATCH CONTINUES THROUGH LATE TUESDAY NIGHT FOR THE ENTIRE AREA. A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE AREA BRINGING 5 TO 10 INCHES OF SNOW WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE GREATEST AMOUNTS AT THIS TIME APPEAR TO BE EAST OF A LINE FROM MCCOOK TO COLBY AND RUSSELL SPRINGS. NORTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL DEVELOP TUESDAY AFTERNOON THROUGH TUESDAY NIGHT CREATING AREAS OF BLOWING AND DRIFTING SNOW MAINLY EAST OF THE COLORADO KANSAS BORDER. THERE REMAINS A MODEST AMOUNT OF UNCERTAINTY WITH RESPECT TO THE EXACT TRACK OF THIS STORM...WHICH WILL HAVE A LARGE IMPACT ON WHERE THE HEAVIEST SNOW FALLS. ANYONE PLANNING TRAVEL OR THAT HAS OUTDOOR INTERESTS THAT COULD BE IMPACTED BY HEAVY SNOW SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 12:20 PM CST | Winter Weather Advisory | GLD | Cheyenne, Decatur, Rawlins, Sherman | 27 hr |
Nearby
Winter Storm Warnings in Kansas, 2011Winter Storm Warnings in Nebraska, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.